Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 36, NWS Spokane, WA

July 6, 2006Benewah County, Shoshone County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 12:53 PM PDT for Benewah County, Shoshone County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 12:53 PM PDT (19:53 UTC)
Expired
Jul 6, 2006, 1:45 PM PDT
In force
52 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Benewah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:25 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 6, 10:00 AM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1000 AM PDT THU JUL 6 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE
INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL
CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER
CONDITIONS ON FRIDAY.

&&

.DISCUSSION...
REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS
THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN
PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY
THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER
THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE.
HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE
PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE
SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG.
ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED
CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES
THROUGH THE MORNING.

BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL
INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL
COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO
THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF
THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS
EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE
THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES
AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND
POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC
TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN
CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE
THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX

&&

.AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH
12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA
BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY
EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED
THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED
DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS
EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  55  80  56  89  56 /  40  40   0   0   0   0
COEUR DALENE  85  53  81  50  89  52 /  40  40   0   0   0   0
PULLMAN        81  50  80  51  88  52 /  30  30   0   0   0   0
LEWISTON       89  60  90  59  95  61 /  30  30   0   0   0   0
COLVILLE       88  52  82  48  91  50 /  30  60   0   0   0   0
SANDPOINT      85  54  78  50  87  50 /  40  60   0   0   0   0
KELLOGG        84  53  80  54  88  53 /  40  60   0   0   0   0
MOSES LAKE     88  57  86  55  93  57 /  10  10   0   0   0   0
WENATCHEE      86  59  85  60  92  61 /  20  20   0   0   0   0
OMAK           87  56  87  56  94  57 /  30  20   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 6, 12:33 PM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
     EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWCNOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECETED.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:44 PM PDTSevere Thunderstorm WarningOTXChelan61 min
Jul 5, 5:59 PM PDTSevere Thunderstorm WarningOTXOkanogan61 min
Jul 5, 6:43 PM PDTFlash Flood WarningOTXOkanogan2 hr
Jul 5, 7:02 PM PDTSevere Thunderstorm WarningOTXOkanogan58 min
Jul 5, 8:04 PM PDTSevere Thunderstorm WarningOTXOkanogan26 min
Jul 6, 10:48 AM PDTSevere Thunderstorm WarningOTXDouglas, Grant57 min
Jul 6, 1:27 PM PDTSevere Thunderstorm WarningOTXAdams, Lincoln48 min
Jul 6, 2:34 PM PDTSevere Thunderstorm WarningOTXLincoln, Stevens56 min
Jul 6, 3:23 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman47 min
Jul 6, 10:46 AM PDTSevere Thunderstorm WarningOTXBenewah, Latah44 min
Jul 6, 12:35 PM PDTSevere Thunderstorm WarningOTXShoshone55 min
Jul 6, 4:27 PM PDTSevere Thunderstorm WarningOTXLatah48 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.